Hail, Boone
- When
- May 11, 1:49 PM CST
- Where
- Boone County, Columbia
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.950, -92.333
The Columbia EOC relayed several reports of hail up to nickel size across Columbia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The Columbia EOC relayed several reports of hail up to nickel size across Columbia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 6:47 AM CST, 7 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 747 AM CDT WED MAY 11 2005 .DISCUSSION... HAVE UPDATED TO FORECAST TO INTRODUCE CHANCE POPS FOR THUNDERSTORMS THIS AFTERNOON ACROSS ENTIRE CWA...GIVEN OUTFLOW FROM OVERNIGHT MCS IS TRAVERSING SOUTHWARD AND WILL LIKELY BE SOMEWHERE ACROSS CENTRAL MISSOURI AND ILLINOIS THIS AFTERNOON. SPC HAS FOLLOWED SUIT AND DROPPED THE SLIGHT RISK LINE SOUTHWARD TO INCLUDE I-70 CORRIDOR. PREVIOUS DISCUSSION... ONGOING MCS OVR IA IN ZONE OF STG 850 MB MOISTURE CNVG...THETA E ADVCTN AND WAA ABV SFC STNRY FNT EXTDG FM NWRN KS NE THRU CNTRL IA TO SRN WI. MOST OF THIS CONVECTION SHOULD REMAIN N OF THE CWA THIS MRNG ALTHOUGH THE SWRN END OF THE LINE MAY MOV E-SEWD THRU THE EXTRM NRN PTN OF THE CWA LTR THIS MRNG. HI LVL CONVECTIVE DEBRIS CLOUDS MAY LIMIT SOLAR INSOLATION THIS MRNG OVR THE NRN PTN OF THE CWA...OTHERWISE MAX TEMPS TDA SHOULD BE A FEW DGRS WRMR THAN YESTERDAY ALNG AND S OF INTERSTATE 70 WITH NR RECORD HI TEMPS LIKELY TDA AS UNSEASONABLY WRM SUMMERLIKE WX PATTERN CONTS. PLAN TO INCRS POPS TDA AND TGT MAINLY N OF I-70 AS E-W FNT SAGS SWD THRU THE NRN PTN OF THE CWA TDA MAKING IT AS FAR S AS STL OR JUST N OF STL BY LT TGT. SHOULD SEE SCT TSRA DVLP THIS AFTN ALNG AND N OF SFC FNT WITH PLENTY OF INSTABILITY ALNG AND S OF THE FNT THIS AFTN. MID-UPR LVL ENVIRONMENT WILL ALSO BCM MORE FAVORABLE FOR CONVECTION AS MID LVL RDG SHIFTS SEWD WITH WK SWLY FLOW SHRTWVS MOVG NEWD THRU THE NRN HALF OF MO. SCT CONVECTION MAY CONT TGT ALNG AND N OF SFC FNT... ALTHOUGH MORE WIDEPREAD AND ORGANIZED CONVECTION WILL REMAIN N AND NW OF THE CWA ALNG BEST 850 MB FRCG AND AHD OF STGR SHRTWVS MOVG THRU THE NRN PLAINS. SFC FNT WILL LFT BACK NWD ON THU AS SWLY MID LVL FLOW INCRS OVR THE REGION AND THE STG SFC RDG N OF THE FNT SHIFTS E OF THE GRT LKS REGION. WILL CONT WITH THE HIGHEST POPS OVR THE NRN PTN OF THE CWA THU AND THU NGT...THEN INCRS POPS OVR THE ENTR CWA FRI AND FRI NGT AS A CDFNT DROPS SLOWLY SEWD THRU THE CWA AHD OF MID-UPR LVL TROF WHICH WILL MOV EWD THRU THE REGION FRI NGT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CVKING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 755 AM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 755 AM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A STATIONARY FRONT SAGS SLOWLY SOUTHWARD INTO THE REGION. A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS... LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL HARRISBURG 39.14N 92.46W
05/11/2005 0.88 INCH BOONE MO LAW ENFORCEMENT
0220 PM HAIL HARRISBURG 39.14N 92.46W
05/11/2005 4.25 INCH BOONE MO LAW ENFORCEMENT
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FUNNEL CLOUD 7 SE HARRISBURG 39.07N 92.37W
05/11/2005 BOONE MO COUNTY OFFICIAL
PUBLIC REPORTED FUNNEL CLOUD AT ROUTE E.
0230 PM HAIL 5 W ASHLAND 38.77N 92.35W
05/11/2005 0.88 INCH BOONE MO TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 4 E HARRISBURG 39.14N 92.39W
05/11/2005 1.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 7 N COLUMBIA 39.06N 92.33W
05/11/2005 2.00 INCH BOONE MO TRAINED SPOTTER
LEMON SIZE HAIL
&&
CVKINGThe St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446780, 5446781, 5446782.